MAUDE Adverse Event Report: COOK ENDOSCOPY CAPTURA PRO¿ BIOPSY FORCEPS WITH SPIKE; PTS ENDOSCOPIC GRASPING/CUTTING INSTRUMENT, NON-POWERED, EXEMPT

COOK ENDOSCOPY CAPTURA PRO¿ BIOPSY FORCEPS WITH SPIKE; PTS ENDOSCOPIC GRASPING/CUTTING INSTRUMENT, NON-POWERED, EXEMPT
Model Number G56999
Medical Device Problem Code Difficult to Open or Close (2921)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/03/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Initial reporter.Occupation: unknown.Investigational evaluation: our laboratory evaluation of the product said to be involved confirmed the report.A visual evaluation was performed, the device was returned with one of the fork arms detached from the coiled catheter.The weld mark on the outside of the fork arm is present, and appears to be centered.The weld mark on the inside of the fork arm is also present, and so is the weld mark on the coiled catheter.The catheter has a large bend, 56 cm from the distal end of the handle.The sheath on the catheter is bent right at the distal end of the handle.The device handle was manipulated and the cups would open but would not close at first, since the fork arm was in the way.Once the fork arm was repositioned in the correct spot, the device did open and close as intended.The device was sent to the supplier for further evaluation.The supplier provided the following evaluation: visual evaluation of device: one fork is no longer attached to the coil cable.There is evidence of the weld spot on the loose fork.There is a weld spot on the outside of the loose fork and a weld spot on the inside of the loose fork.There is a weld spot on the coil cable.The weld spots on both forks are in the proper location.All measurements are above the edge minimum.The weld spots are in the proper location but the weld did not hold for reasons unknown.The coil cable is bent in two (2) locations.One bend is at the handle.The other cable bend is near the hash marks.Functional evaluation: a proper functional evaluation can not be performed with one fork detached.Additional comments: the customer said that device performed properly for some biopsies.The condition of the device is consistent with extreme force.Root cause: unknown.Corrective action: the assignable cause was not identified and therefore no corrective action was implemented.The device history records were reviewed and found to be manufactured october 2019.The manufacturing records and/or fqc checklist did not indicate relevant defects.Investigational conclusion: the supplier provided the following: all devices are 100% functionally test to insure that the forceps operate freely with no hesitation, with no grinding, friction or clicking and that the cups close completely with normal closing force and that the cups are not misaligned.The forceps are visually inspected for coating/cable surface defects, weld on both sides of the fork and that the fork is attached straight in line with the cable.Prior to distribution, all captura pro¿ biopsy forceps with spike are subjected to a visual inspection and functional testing to ensure proper workability.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: a review of the complaint history was conducted.The likelihood of occurrence is considered rare.Corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.
 
Event or Problem Description
During a biopsy procedure, the physicians used a cook captura pro¿ biopsy forceps with spike.After taking a couple of biopsies, the physician noticed that the device was broken.Another device was used to complete procedure.There was no reportable information at this time.On (b)(6) 2020 information was received, noting the forceps would open, but would not close.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.

Brand Name
CAPTURA PRO¿ BIOPSY FORCEPS WITH SPIKE
Common Device Name
PTS ENDOSCOPIC GRASPING/CUTTING INSTRUMENT, NON-POWERED, EXEMPT
Manufacturer (Section D)
COOK ENDOSCOPY
4900 bethania station rd
winston-salem NC 27105
MDR Report Key9740680
Report Number1037905-2020-00094
Device Sequence Number1802277
Product Code PTS
UDI-Device Identifier00827002569997
UDI-Public(01)00827002569997(17)221031(10)W4281053
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 01/27/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2022
Device Model NumberG56999
Device Catalogue NumberBF-2.8SJ-230SP-40
Device Lot NumberW4281053
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/28/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/27/2020
Initial Report FDA Received Date02/21/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1